Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 33, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 25, 2022, 2:46 PM MDT for 14 counties in Colorado. It took effect at Apr 26, 2022, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2022, 2:46 PM MDT (20:46 UTC)
- In effect from
- Apr 26, 2022, 1:00 PM MDT
- Expired
- Apr 26, 2022, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, El Paso County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1924 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
448 WWUS85 KPUB 252046 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 246 PM MDT Mon Apr 25 2022 ...A Red Flag Warning has been issued from 1 pm to 7 pm Tuesday for gusty winds and low relative humidity for fire weather zones 224, 234 through 237 which includes the San Luis Valley, and the far southeast plains... COZ224-234>237-261300- /O.UPG.KPUB.FW.A.0027.220426T1900Z-220427T0100Z/ /O.NEW.KPUB.FW.W.0033.220426T1900Z-220427T0100Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 246 PM MDT Mon Apr 25 2022 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224...234...235...236 AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 1 PM to 7 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 224...234...235...236 and 237. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Timing...Tuesday afternoon through Tuesday evening. * Relative Humidity...As low as 13 percent. * Impacts...Conditions may be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
619 WWUS85 KPUB 260950 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 350 AM MDT Tue Apr 26 2022 ...A Red Flag Warning remains in effect today from 1 pm to 7 pm for gusty winds and low relative humidity for fire weather zones 224, 226, 227, 228, 231, 232, 233, 234 through 237 which includes the San Luis Valley, and the southeast plains... COZ226>228-231>233-270100- /O.EXA.KPUB.FW.W.0033.220426T1900Z-220427T0100Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 350 AM MDT Tue Apr 26 2022 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 226...227...228...231... 232 AND 233... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 1 PM this afternoon to 7 PM MDT this evening. * Affected Area...Fire Weather Zones 226...227...228...231... 232 and 233. * Winds...Southwest 15 to 25 mph with gusts up to 45 mph. * Timing...This afternoon through this evening. * Relative Humidity...As low as 10 percent. * Impacts...Conditions may be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ224-234>237-270100- /O.CON.KPUB.FW.W.0033.220426T1900Z-220427T0100Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 350 AM MDT Tue Apr 26 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 224...234...235...236 AND 237... * Affected Area...Fire Weather Zones 224...234...235...236 and 237. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Timing...This afternoon through this evening. * Relative Humidity...As low as 11 percent. * Impacts...Conditions may be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
378 WWUS85 KPUB 261519 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 919 AM MDT Tue Apr 26 2022 ...Red Flag Warning remains in effect today from 1 pm to 7 pm for gusty winds and low relative humidity for fire weather zones 224, 226, 227, 228, 231, 232, 233, and 234 through 237, which includes the San Luis Valley and portions of the southeast plains... COZ224-226>228-231>237-270100- /O.CON.KPUB.FW.W.0033.220426T1900Z-220427T0100Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 919 AM MDT Tue Apr 26 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 224...226...227...228...231...232...233...234...235...236 AND 237... * Affected Area...Fire Weather Zones 224...226...227...228... 231...232...233...234...235...236 and 237. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Timing...1 PM to 7 PM today. * Relative Humidity...As low as 11 percent. * Impacts...Conditions may be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
124 WWUS85 KPUB 262046 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 246 PM MDT Tue Apr 26 2022 ...Red Flag Warning remains in effect until 7 pm this evening for gusty winds and low relative humidity for fire weather zones 224, 226, 227, 228, and 231 through 237, which includes the San Luis Valley and portions of the southeast plains... COZ224-226>228-231>237-270100- /O.CON.KPUB.FW.W.0033.000000T0000Z-220427T0100Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 246 PM MDT Tue Apr 26 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 224...226...227...228...231...232...233... 234...235...236 AND 237... * Affected Area...Fire Weather Zones 224...226...227...228... 231...232...233...234...235...236 and 237. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Timing...Until 7 PM this evening. * Relative Humidity...As low as 10 percent. * Impacts...Conditions may be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
286 WWUS85 KPUB 270058 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 658 PM MDT Tue Apr 26 2022 ...Red Flag Warning for this evening has expired... COZ224-226>228-231>237-270200- /O.EXP.KPUB.FW.W.0033.000000T0000Z-220427T0100Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 658 PM MDT Tue Apr 26 2022 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 224...226...227...228...231...232...233... 234...235...236 AND 237... Relative humidity will continue to slowly increase through the evening while winds gradually diminish. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 25, 2:45 PM MDT, 1 minute earlier.
Area forecast discussion, Apr 25, 2:45 PM MDT, 1 minute before
Area Forecast Discussion National Weather Service Pueblo CO 245 PM MDT Mon Apr 25 2022 .SHORT TERM...(This evening through Tuesday) Issued at 241 PM MDT Mon Apr 25 2022 Key Message: 1) Marginal critical fire weather conditions expected tomorrow over parts of the region. Currently... System which brought some areas much needed liquid precip was located over W KS at 2 pm. RGB sat pix show some accumulating snow fell over lower elevations with a band of snow extending NE across N Las Animas county. Some rather impressive amounts of precip fell across Teller and the Upper Arkansas River vally, with an inch or more of liquid occurring. Sat pix were also showing quite of bit of stable strato-q over a good part of the eastern plains. A weak shower or two was occuring over N El Paso county. Temps over the region were generally in the 50s across the plains, except 30s in the snow covered regions of the plains. 50s were also noted over the San Luis Valley (SLV). in the mtns temps were in the 10s to 30s. Winds were light (did I just write "light winds?"). Tonight... Besides a weak shower over N El Paso county late this afternoon/early evening, an overall quiet night is anticipated. Heights aloft will be gradually rising. Some high clouds will be on the increase, and min temps towards morning should fall into the 30s to around 40F plains, 20s SLV and tens and 20s mtns. Tomorrow... Critical to marginal critical fire weather conditions will once again return to the region, as winds will be in the 10-20g30 mph range and RH values will be in the 10 to 15 percent range. Confidence is highest in the SLV as RH and Winds will most likely be in place. Over the lower plains, confidence is lower as some areas will see gusty winds (far eastern CO, especially Baca county) but higher RH values, while other areas will see lower Rh but less winds. All areas on the plains will likely see on and off Red Flag conditions, but the areas of the far eastern plains will see more consistent red flag conditions. Otherwise, anticipate a mild day tomorrow with max temps in the 70s to around 80F plains, with temps reaching about 70F over the SLV. Passing cirrus will be moving across the region. .LONG TERM...(Tuesday night through Monday) Issued at 241 PM MDT Mon Apr 25 2022 Key messages: 1) Elevated fire danger continues to be a concern through the upcoming week for the eastern plains, and into the weekend for the San Luis Valley. Tuesday night and Wednesday...Weak ridge of high pressure will gradually slide east across the state Tue night into Wed, with the ridge axis then continuing east of the area through the day Wed. Mostly clear skies are on tap overnight Tue night, then moisture advection for Wed will actually introduce some mid and high level cloud cover across the forecast area as well as some isolated shower activity during the afternoon. Models indicate that it will be a very warm day with increasing west to southwest winds, but the increasing cloud cover and some pcpn chances makes us lean towards not issuing any sort of firewx highlight at this time. Plan on overnight lows in the 30s for the high valleys and 40s for the plains Tue night, then warming up into the mid 60s to lower 70s for the high valleys and 70s to mid 80s for the plains on Wed. Thursday and Friday...Upper low pressure system crosses the Pacific NW on Thu, then strengthens and crosses the Rockies on Fri. As has been the case the past month or so, the focus of this system will remain to the north, giving the forecast area a bit of a glancing blow. Some isolated pcpn chances return to the northern sections of the forecast area for Fri, but for the most part areas will experience strong gusty winds along with very warm and dry conditions, which means that critical fire weather conditions return for much of the area both days and firewx highlights will be probable. Plan on highs in the 70s to mid 80s for most areas on Thu, then mid 60s to around 80F on Fri. Saturday through Monday...The low pressure system continues east out of the area on Sat, with strong north to northwest winds on the backside of the system sweeping across the plains. However, cooler temps and slightly higher humidity levels should keep the eastern plains out of critical fire weather conditions. Weak ridging will pass across Colorado on Sun, then another upper system will once again pass by to the north on Mon. Unfortunately, it looks as if the San Luis Valley will not get a break from the enhanced fire danger, and firewx highlights may be needed each day there over the weekend. Overall, temps will be slightly cooler for Sat, then start the gradual warm up for Sun and Mon. Moore && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 241 PM MDT Mon Apr 25 2022 Expecting VFR conditions at all stations, except for small possibility of brief MVFR at KALS around 12Z, and remote possibility of brief MVFR at KCOS around 05Z. Winds will mostly be in diurnal pattern throughout forecast period, and will be a bit breezy toward end of forecast period. No precipitation expected during the entire forecast period at all stations. - Riser && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM to 7 PM MDT Tuesday for COZ224- 234>237. && SHORT TERM...HODANISH LONG TERM...MOORE AVIATION...RISER
Hazardous weather outlook, Apr 25, 12:12 PM MDT, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1212 PM MDT Mon Apr 25 2022 COZ058>089-093>099-261300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1212 PM MDT Mon Apr 25 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Critical fire weather conditions are expected to expand across a a large portion of the region from Tuesday onward. Daytime lower humidity levels, gusty winds, and continued drying of fuels will make for continued fire danger concerns. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 34/27
In the hours before
Local storm report, Apr 25, 9:14 AM MDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
914 AM MDT MON APR 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 3 W GREEN MOUNTAIN FALL 38.94N 105.08W
04/25/2022 M17.0 INCH TELLER CO BROADCAST MEDIA
&&
MMLocal storm report, Apr 25, 9:15 AM MDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
915 AM MDT MON APR 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 2 SSW WETMORE 38.20N 105.10W
04/25/2022 M2.3 INCH CUSTER CO TRAINED SPOTTER
&&
MMLocal storm report, Apr 25, 9:25 AM MDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
925 AM MDT MON APR 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM SNOW 7 NW SAN ISABEL 38.07N 105.14W
04/25/2022 M1.9 INCH CUSTER CO TRAINED SPOTTER
1.9IN STORM TOTAL; 0.2IN SNOW CORE.
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:14 AM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Bent, Conejos, Costilla, Kiowa and 3 more | 12 hr |
Nearby
Red Flag Warnings in Colorado, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.